Alert archive / Georgia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 84, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 13, 2020, 9:13 AM EDT for Lowndes County, Georgia. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2020, 9:13 AM EDT (13:13 UTC)
- Expired
- Apr 13, 2020, 9:27 AM EDT
- In force
- 14 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Lowndes County, GA
The radar
The Moody AFB radar (KVAX), 34 km from the middle of the area, began a volume at 13:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 3:20 AM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 1.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1152 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 550 m²/s²
- 0-3 km storm-relative helicity
- 743 m²/s²
- Significant tornado parameter
- 4.7
- Supercell composite
- 16.6
The text
As transmitted.
064
WUUS52 KTAE 131313
SVRTAE
GAC185-131345-
/O.NEW.KTAE.SV.W.0084.200413T1313Z-200413T1345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
913 AM EDT Mon Apr 13 2020
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
South central Lowndes County in south central Georgia...
* Until 945 AM EDT.
* At 913 AM EDT, a severe thunderstorm was located over Lake Park,
moving northeast at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Lake Park, I-75 At Exit 5, Twin Lakes and Clyattville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 AM EDT for Big Bend of
Florida...and south central Georgia.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3063 8314 3063 8330 3064 8331 3064 8335
3072 8331 3076 8313
TIME...MOT...LOC 1313Z 244DEG 19KT 3067 8319
HAIL...<.75IN
WIND...60MPH
$$
04-MCD1 follow-up statement
397
WWUS52 KTAE 131327
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
927 AM EDT Mon Apr 13 2020
GAC185-131337-
/O.CAN.KTAE.SV.W.0084.000000T0000Z-200413T1345Z/
Lowndes GA-
927 AM EDT Mon Apr 13 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LOWNDES COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 AM EDT for Big Bend of
Florida...and south central Georgia.
LAT...LON 3063 8314 3063 8330 3064 8331 3064 8335
3072 8331 3076 8313
TIME...MOT...LOC 1326Z 244DEG 19KT 2993 8386
$$
04-MCDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 6:15 AM EDT, 2 hours 58 minutes earlier.
Area forecast discussion, Apr 13, 6:15 AM EDT, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
615 AM EDT Mon Apr 13 2020
.AVIATION...
[Through 12Z Tuesday]
Line of storms has passed DHN/ECP/ABY with winds decreasing and
turning to the west or west northwest. Line will be affecting TLH
11-13Z and VLD 12-14Z. Expect strong winds and heavy rains as the
line crosses over those terminals along with frequent lightning
and degraded flight conditions. Conditions improve 1-2 hours
behind the line with a return to VFR conds shortly after that with
decreasing winds.
&&
.PREV DISCUSSION [537 AM EDT]...
.NEAR TERM [Through Tonight]...
Tornado watches are up for portions of the tri-state region as a
broken line of thunderstorms, edging into our SW GA/SE AL counties
currently as of 2 AM CT, aided by 1000 J/kg CAPE and a 70 kt LLJ
pumps high theta-e air into and ahead of the line. Progging the
line out places the line into our central sections in the predawn
hours and into the eastern Big Bend counties after dawn. SPC has
an enhanced risk for severe storms early this morning then slight
risk after dawn ahead of the line with all modes of severe
weather possible given the highly sheared environment. The line
appears to move south of the eastern Big Bend early to mid
afternoon and the supporting trough and dynamics move further
north and away from the region.
.SHORT TERM [Tuesday through Wednesday]...
Cold front will stall across the coastal waters and east Big Bend
as the supporting trough races northeast and ridging to the south
stops its movement southward. Good convergence with cyclonic flow
aloft will lead to good rain chances this period along and just
north of the front as it moves little through Wednesday. The upper
trough moves through Wednesday adding additional diffluence aloft
and additional heavy rainfall amounts before it gets pushed
southward in the long term.
.LONG TERM [Wednesday Night Through Monday]...
A slight break in the active weather is possible late this work
week but relative cyclonic flow over much of the eastern US will
lead to additional chances for shower and thunderstorms across the
area into the weekend
.MARINE...
Hazardous marine conditions will continue today with an
improvement this evening. Today, a cold front will move from west
to east with strong thunderstorms accompanying the front. Ahead of
this line, strong onshore flow will continue. Wave heights will be
around 6 to 10 feet today with improvement tonight. Gale warning
will expire this morning, and even though winds will decrease
through the day, wave heights will remain at or above 7 feet and
the small craft advisory will be left in tact till this evening.
.FIRE WEATHER...
No hazardous fire weather conditions are expected over the next
few days.
.HYDROLOGY...
The storm system moving through is only expected to bring around
1-1.5 inches of rain across the region due to the fast movement of
the cold front. No flooding is expected with this system.
The cold front is expected to stall near the Gulf Coast and will
be a focus for additional showers and storms. There is the
possibility of an additional 2-4 inches of rain on Tuesday and
Wednesday. At the current time, most of the guidance indicates the
heaviest rain is expected to occur over North Florida, in areas
with moderate drought conditions, thus little or no flooding is
anticipated with these rainfall amounts.
For coastal flood concerns, strong onshore flow will lead to some
minor coastal flooding around the time of high tide this morning
in Apalachee Bay. Water levels of 1 to 1.5 ft MHHW are possible
around Apalachee Bay. These levels typically only impact boat
ramps along the coast.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage (while following all
local, state, and CDC guidelines) by calling the office or tweeting
us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 88 62 84 61 75 / 80 30 50 80 80
Panama City 82 64 80 60 75 / 30 30 50 80 80
Dothan 84 57 82 55 73 / 10 10 20 70 50
Albany 84 59 84 58 74 / 40 10 20 70 60
Valdosta 86 63 82 62 73 / 80 30 50 70 90
Cross City 83 67 82 67 80 / 70 50 60 40 70
Apalachicola 81 65 78 63 73 / 80 50 60 70 80
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 8 AM EDT /7 AM CDT/ this morning for Calhoun-
Coastal Bay-Coastal Franklin-Coastal Gulf-Coastal Jefferson-
Coastal Taylor-Coastal Wakulla-Gadsden-Inland Bay-Inland
Franklin-Inland Gulf-Inland Jefferson-Inland Taylor-Inland
Wakulla-Jackson-Leon-Liberty-Madison.
High Rip Current Risk through Tuesday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory until 5 PM EDT /4 PM CDT/ this afternoon for
Coastal Bay-South Walton.
GA...Wind Advisory until 8 AM EDT this morning for Baker-Ben Hill-
Berrien-Brooks-Calhoun-Colquitt-Cook-Decatur-Dougherty-
Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-Seminole-
Terrell-Thomas-Tift-Turner-Worth.
AL...None.
GM...Small Craft Advisory until 7 PM CDT this evening for Coastal
waters from Mexico Beach to Apalachicola FL out 20 NM-
Coastal waters from Mexico Beach to Okaloosa Walton County
Line FL out 20 NM-Waters from Apalachicola to Mexico Beach
FL from 20 to 60 NM-Waters from Mexico Beach to Okaloosa
Walton County Line FL from 20 to 60 NM.
Gale Warning until 7 AM CDT this morning for Coastal waters from
Mexico Beach to Apalachicola FL out 20 NM-Coastal waters
from Mexico Beach to Okaloosa Walton County Line FL out 20
NM-Waters from Apalachicola to Mexico Beach FL from 20 to
60 NM-Waters from Mexico Beach to Okaloosa Walton County
Line FL from 20 to 60 NM.
Small Craft Advisory until 8 PM EDT this evening for Apalachee
Bay or Coastal Waters From Keaton Beach to Ochlockonee
River FL out to 20 Nm-Coastal Waters From Ochlockonee River
to Apalachicola Fl out to 20 Nm-Coastal waters from
Suwannee River to Keaton Beach FL out 20 NM-Waters from
Suwannee River to Apalachicola FL from 20 to 60 NM.
&&
NEAR TERM...Scholl
SHORT TERM...Scholl
LONG TERM...Scholl
AVIATION...Scholl
MARINE...Scholl
FIRE WEATHER...Scholl
HYDROLOGY...GodseyIn the hours before
Local storm report, Apr 13, 7:50 AM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
750 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 AM TSTM WND DMG 2 WSW ANDERSON CITY 31.36N 83.88W
04/13/2020 WORTH GA EMERGENCY MNGR
TREE DOWN ON HOUSE.
&&
KGGLocal storm report, Apr 13, 7:53 AM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
753 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 AM TSTM WND DMG 3 WSW IAMONIA 30.65N 84.20W
04/13/2020 LEON FL EMERGENCY MNGR
LARGE TREE DOWN NEAR ANNIEBELL ROAD AND
IAMONIA LANDING ROAD. TIME ESTIMATED BY
RADAR.
&&
KGGLocal storm report, Apr 13, 8:25 AM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
825 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 AM TSTM WND DMG 2 SSE HANSELL 30.99N 83.06W
04/13/2020 LANIER GA EMERGENCY MNGR
SEVERAL TREES DOWN ON GOOD HOPE ROAD SOUTH
OF LAKELAND. POSSIBLE TORNADO.
&&
KGGLocal storm report, Apr 13, 8:28 AM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
828 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 AM TSTM WND DMG 2 S HANSELL 31.00N 83.07W
04/13/2020 LANIER GA EMERGENCY MNGR
TREES DOWN IN THE 500 BLOCK OF SOUTH HIGHWAY
135. TIME ESTIMATED BY RADAR. POSSIBLE
TORNADO.
&&
KGGLocal storm report, Apr 13, 8:56 AM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
856 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 AM TSTM WND DMG 2 SSE DILLS 30.59N 83.76W
04/13/2020 JEFFERSON FL EMERGENCY MNGR
TREES DOWN ON ASHVILLE HIGHWAY AS WELL AS ON
BROCK ROAD. TIME ESTIMATED BY RADAR.
&&
KGGLocal storm report, Apr 13, 9:07 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
907 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 AM TSTM WND DMG 2 SE CROSLAND 31.28N 83.61W
04/13/2020 COLQUITT GA EMERGENCY MNGR
SEVERAL TREES DOWN ACROSS NE COLQUITT
COUNTY. TIME ESTIMATED BY RADAR.
&&
KGGThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 1:49 AM EDT | Severe Thunderstorm Warning | TAE | Quitman | 86 min |
| Apr 13, 1:58 AM EDT | Severe Thunderstorm Warning | TAE | Clay | 92 min |
| Apr 13, 2:13 AM EDT | Severe Thunderstorm Warning | TAE | Randolph, Terrell | 92 min |
| Apr 13, 2:53 AM EDT | Severe Thunderstorm Warning | TAE | Lee | 97 min |
| Apr 13, 3:25 AM EDT | Severe Thunderstorm Warning | TAE | Clay, Early | 69 min |
| Apr 13, 3:29 AM EDT | Tornado Warning | TAE | Clay, Randolph | 46 min |
| Apr 13, 3:42 AM EDT | Severe Thunderstorm Warning | TAE | Randolph, Terrell | 48 min |
| Apr 13, 4:05 AM EDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Dougherty, Early, Miller, Mitchell | 85 min |
| Apr 13, 4:09 AM EDT | Severe Thunderstorm Warning | TAE | Decatur, Seminole | 66 min |
| Apr 13, 4:21 AM EDT | Severe Thunderstorm Warning | TAE | Lee, Turner, Worth | 84 min |
| Apr 13, 4:24 AM EDT | Tornado Warning | TAE | Lee, Worth | 36 min |
| Apr 13, 5:04 AM EDT | Severe Thunderstorm Warning | TAE | Decatur, Grady, Miller, Seminole | 56 min |
| Apr 13, 5:08 AM EDT | Tornado Warning | TAE | Mitchell, Worth | 33 min |
| Apr 13, 5:16 AM EDT | Severe Thunderstorm Warning | TAE | Colquitt, Mitchell | 74 min |
| Apr 13, 5:21 AM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Berrien, Cook, Irwin, Tift | 84 min |
| Apr 13, 5:30 AM EDT | Tornado Warning | TAE | Tift | 31 min |
| Apr 13, 5:52 AM EDT | Severe Thunderstorm Warning | TAE | Decatur, Grady, Thomas | 53 min |
| Apr 13, 5:52 AM EDT | Tornado Warning | TAE | Berrien, Irwin | 38 min |
| Apr 13, 6:27 AM EDT | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Colquitt, Cook, Grady, Lanier and 2 more | 93 min |
| Apr 13, 7:51 AM EDT | Tornado Warning | TAE | Lanier, Lowndes | 24 min |
| Apr 13, 7:56 AM EDT | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Lanier, Lowndes, Thomas | 49 min |
| Apr 13, 8:41 AM EDT | Severe Thunderstorm Warning | TAE | Brooks, Lanier, Lowndes | 34 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.